Alert archive / Washington / Wind Chill Advisories in 2021

Wind Chill Advisory 6, NWS Spokane, WA

December 28, 20215 counties in Washington

NWS Spokane, WA issued this wind chill advisory at Dec 28, 2021, 2:53 PM PST for 5 counties in Washington. It took effect at Dec 28, 2021, 7:00 PM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2021, 2:53 PM PST (22:53 UTC)
In effect from
Dec 28, 2021, 7:00 PM PST
Expired
Dec 29, 2021, 12:00 PM PST
In force
17 hr
Issued by
NWS Spokane, WA

Counties Adams County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA

The radar

The Spokane radar (KOTX), 116 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2021-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2021-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

335 
WWUS46 KOTX 282253
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
253 PM PST Tue Dec 28 2021

IDZ003-WAZ033-291215-
/O.NEW.KOTX.WW.Y.0048.211229T0300Z-211229T1800Z/
Idaho Palouse-Washington Palouse-
Including the cities of Potlatch, Rosalia, Plummer, Colfax,
Tekoa, Moscow, Genesee, Uniontown, La Crosse, Pullman, and
Oakesdale
253 PM PST Tue Dec 28 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM 
PST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations between 1 and 3 
  inches.

* WHERE...Potlatch, Rosalia, Plummer, Colfax, Tekoa, Moscow, 
  Genesee, Uniontown, La Crosse, Pullman, and Oakesdale.

* WHEN...From 7 PM this evening to 10 AM PST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning commute.

* ADDITIONAL DETAILS...The snow rates are expected to be highest 
  between 10 PM Tuesday night and 4 AM Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

IDZ004-291215-
/O.NEW.KOTX.WW.Y.0048.211229T0600Z-211229T1800Z/
Central Panhandle Mountains-
Including the cities of Fourth Of July Pass, Wallace, Osburn,
Dobson Pass, Kellogg, St. Maries, Fernwood, Lookout Pass, Mullan,
and Pinehurst
253 PM PST Tue Dec 28 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 
AM PST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 4 
  inches, with local amounts up to 6 inches near Lookout Pass.

* WHERE...Fourth Of July Pass, Wallace, Osburn, Dobson Pass, 
  Kellogg, St. Maries, Fernwood, Lookout Pass, Mullan, and Pinehurst.

* WHEN...From 10 PM this evening to 10 AM PST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning commute.

* ADDITIONAL DETAILS...The snow rates are expected to be highest 
  between 10 PM Tuesday night and 4 AM Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

IDZ026-WAZ032-291215-
/O.NEW.KOTX.WW.Y.0048.211229T0600Z-211229T1800Z/
Lewiston Area-Lower Garfield and Asotin Counties-
Including the cities of Lewiston, Clarkston, Pomeroy, Lewiston
Grade, Gifford, Lapwai, Alpowa Summit, Culdesac, and Peck
253 PM PST Tue Dec 28 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 
AM PST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations between 1 and 3 
  inches. Local amounts up to 4 inches east of Spalding

* WHERE...Lewiston, Clarkston, Pomeroy, Lewiston Grade, Gifford, 
  Lapwai, Alpowa Summit, Culdesac, and Peck.

* WHEN...From 10 PM this evening to 10 AM PST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning commute.

* ADDITIONAL DETAILS...The snow rates are expected to be highest 
  between 10 PM Tuesday night and 4 AM Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

IDZ027-291215-
/O.NEW.KOTX.WW.Y.0048.211229T0600Z-211229T1800Z/
Lewis and Southern Nez Perce Counties-
Including the cities of Nezperce, Soldiers Meadow Road,
Craigmont, Winchester, and Kamiah
253 PM PST Tue Dec 28 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 
AM PST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 4 
  inches, with local amounts up to 5 inches near Winchester.

* WHERE...Nezperce, Soldiers Meadow Road, Craigmont, Winchester, and 
  Kamiah.

* WHEN...From 10 PM this evening to 10 AM PST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning commute.

* ADDITIONAL DETAILS...The snow rates are expected to be highest 
  overnight into Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

WAZ043-044-291215-
/O.NEW.KOTX.WC.Y.0006.211229T0300Z-211229T2000Z/
Okanogan Valley-Waterville Plateau-
Including the cities of Disautel Pass, Brewster, Badger Mountain
Road, Omak, Bridgeport, Nespelem, Mansfield, Oroville,
Waterville, and Okanogan
253 PM PST Tue Dec 28 2021

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON PST 
WEDNESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 20 
  below zero.

* WHERE...Disautel Pass, Brewster, Badger Mountain Road, Omak, 
  Bridgeport, Nespelem, Mansfield, Oroville, Waterville, and 
  Okanogan.

* WHEN...From 7 PM this evening to Noon PST Wednesday.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

WAZ035-291215-
/O.NEW.KOTX.WC.Y.0006.211229T0900Z-211229T2000Z/
Upper Columbia Basin-
Including the cities of Grand Coulee, Coulee City, Creston,
Harrington, Odessa, Ritzville, and Wilbur
253 PM PST Tue Dec 28 2021

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO NOON PST WEDNESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 20 
  below zero.

* WHERE...Grand Coulee, Coulee City, Creston, Harrington, Odessa, 
  Ritzville, and Wilbur.

* WHEN...From 1 AM to Noon PST Wednesday.

* IMPACTS...The dangerously cold wind chills could result in 
  hypothermia or frostbite if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

OTX
3 follow-up statements
879 
WWUS46 KOTX 291208
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
408 AM PST Wed Dec 29 2021

IDZ003-004-WAZ033-291315-
/O.CAN.KOTX.WW.Y.0048.000000T0000Z-211229T1800Z/
Idaho Palouse-Central Panhandle Mountains-Washington Palouse-
Including the cities of Potlatch, Rosalia, Dobson Pass, Plummer,
Wallace, Colfax, Tekoa, Moscow, Osburn, Genesee, Kellogg, St.
Maries, Pinehurst, Uniontown, Fernwood, Lookout Pass, La Crosse,
Pullman, Fourth Of July Pass, Oakesdale, and Mullan
408 AM PST Wed Dec 29 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Although light snow is expected to return the area later this 
morning, additional snowfall accumulations will generally be around 
an inch or less.

$$

IDZ026-WAZ032-291800-
/O.CON.KOTX.WW.Y.0048.000000T0000Z-211229T1800Z/
Lewiston Area-Lower Garfield and Asotin Counties-
Including the cities of Lewiston, Clarkston, Pomeroy, Lewiston
Grade, Gifford, Lapwai, Alpowa Summit, Culdesac, and Peck
408 AM PST Wed Dec 29 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS 
MORNING...

* WHAT...Snow expected. Total snow accumulations between 1 and 3 
  inches.

* WHERE...Lewiston, Clarkston, Pomeroy, Lewiston Grade, Gifford, 
  Lapwai, Alpowa Summit, Culdesac, and Peck.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

IDZ027-291800-
/O.CON.KOTX.WW.Y.0048.000000T0000Z-211229T1800Z/
Lewis and Southern Nez Perce Counties-
Including the cities of Nezperce, Soldiers Meadow Road,
Craigmont, Winchester, and Kamiah
408 AM PST Wed Dec 29 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS 
MORNING...

* WHAT...Snow expected. Total snow accumulations between 1 and 2 
  inches, with local amounts up to 3 to 4 inches near Winchester.

* WHERE...Nezperce, Soldiers Meadow Road, Craigmont, Winchester, and 
  Kamiah.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

WAZ035-292000-
/O.CON.KOTX.WC.Y.0006.000000T0000Z-211229T2000Z/
Upper Columbia Basin-
Including the cities of Grand Coulee, Coulee City, Creston,
Harrington, Odessa, Ritzville, and Wilbur
408 AM PST Wed Dec 29 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 10 to 20 below 
  zero.

* WHERE...Grand Coulee, Coulee City, Creston, Harrington, Odessa, 
  Ritzville, and Wilbur.

* WHEN...Until Noon PST today.

* IMPACTS...The dangerously cold wind chills could result in 
  hypothermia or frostbite if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

WAZ043-044-292000-
/O.CON.KOTX.WC.Y.0006.000000T0000Z-211229T2000Z/
Okanogan Valley-Waterville Plateau-
Including the cities of Disautel Pass, Brewster, Badger Mountain
Road, Omak, Bridgeport, Nespelem, Mansfield, Oroville,
Waterville, and Okanogan
408 AM PST Wed Dec 29 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 20 
  below zero.

* WHERE...Disautel Pass, Brewster, Badger Mountain Road, Omak, 
  Bridgeport, Nespelem, Mansfield, Oroville, Waterville, and 
  Okanogan.

* WHEN...Until Noon PST today.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

FX
543 
WWUS46 KOTX 291743
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
943 AM PST Wed Dec 29 2021

IDZ026-027-WAZ032-291845-
/O.EXP.KOTX.WW.Y.0048.000000T0000Z-211229T1800Z/
Lewiston Area-Lewis and Southern Nez Perce Counties-Lower
Garfield and Asotin Counties-
Including the cities of Lewiston, Clarkston, Pomeroy, Winchester,
Nezperce, Craigmont, Lewiston Grade, Lapwai, Gifford, Kamiah,
Soldiers Meadow Road, Alpowa Summit, Culdesac, and Peck
943 AM PST Wed Dec 29 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

Snowfall has ended or is expected to end soon. Therefore the winter 
weather advisory will be allowed to expire.

$$

WAZ035-292000-
/O.CON.KOTX.WC.Y.0006.000000T0000Z-211229T2000Z/
Upper Columbia Basin-
Including the cities of Grand Coulee, Coulee City, Creston,
Harrington, Odessa, Ritzville, and Wilbur
943 AM PST Wed Dec 29 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 10 below zero.

* WHERE...Grand Coulee, Coulee City, Creston, Harrington, Odessa, 
  Ritzville, and Wilbur.

* WHEN...Until Noon PST today.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

WAZ043-044-292000-
/O.CON.KOTX.WC.Y.0006.000000T0000Z-211229T2000Z/
Okanogan Valley-Waterville Plateau-
Including the cities of Disautel Pass, Brewster, Badger Mountain
Road, Omak, Bridgeport, Nespelem, Mansfield, Oroville,
Waterville, and Okanogan
943 AM PST Wed Dec 29 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 15 below zero.

* WHERE...Disautel Pass, Brewster, Badger Mountain Road, Omak, 
  Bridgeport, Nespelem, Mansfield, Oroville, Waterville, and 
  Okanogan.

* WHEN...Until Noon PST today.

* IMPACTS...The dangerously cold wind chills could result in 
  hypothermia or frostbite if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

RP
012 
WWUS46 KOTX 291947
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
1147 AM PST Wed Dec 29 2021

WAZ035-043-044-292100-
/O.EXP.KOTX.WC.Y.0006.000000T0000Z-211229T2000Z/
Upper Columbia Basin-Okanogan Valley-Waterville Plateau-
Including the cities of Grand Coulee, Coulee City, Creston,
Disautel Pass, Brewster, Badger Mountain Road, Omak, Waterville,
Bridgeport, Nespelem, Mansfield, Oroville, Okanogan, Harrington,
Odessa, Ritzville, and Wilbur
1147 AM PST Wed Dec 29 2021

...WIND CHILL ADVISORY WILL EXPIRE AT NOON PST TODAY...

Wind chill values for most locations in the advisory area are no 
longer below ten below zero, therefore the wind chill advisory has 
been allowed to expire.

$$

RP

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind chill advisory went out at Dec 28, 12:01 PM PST, 2 hours 52 minutes earlier.

Area forecast discussion, Dec 28, 12:01 PM PST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1201 PM PST Tue Dec 28 2021

.SYNOPSIS...
Very cold temperatures continue this week. Expect a bit of snow
over southeast Washington and Idaho today. Snow expands in
coverage tonight and early Wednesday, and dangerously cold wind
chills return to the Okanogan Valley and Waterville Plateau.
Wednesday night into Thursday the next system will bring the
potential for moderate to heavy snow over the Cascades, Palouse,
Camas Prairie, and Central Panhandle. Snow chances linger beyond
that, but temperatures return to closer to normal Sunday.

&&

.DISCUSSION...
Update: quick update to remove the wind chill advisory for the
Okanogan valley. However more dangerous wind chills are on the way
for tonight into Wednesday in that region. So more updates will be
on the way. /Cote'

&&

.AVIATION...
18Z: Isolated snow showers possible over PUW/LWS today, with some
flurries near the other TAF sites. MVFR conditions expected in the
steadier snow region. The next front drops in this evening into
Wednesday morning, with another round of snow. This will come with
MVFR/lcl IFR conditions, before clearing after about 11-16Z.
/Cote'

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        15   3  12   1  16  -1 /  10  30  10  10  40  20
Coeur d'Alene  16   5  13   3  18   2 /  30  40  10  10  40  20
Pullman        18  10  13   1  20   6 /  40  70  30  10  70  50
Lewiston       24  15  21  11  27  17 /  20  70  40   0  60  50
Colville       12   0  11  -3  13  -5 /  10  20   0  20  20  10
Sandpoint      15   6  13   6  16   5 /  40  30  10  30  40  10
Kellogg        17   8  14   4  18   6 /  60  60  20  20  60  40
Moses Lake     16   7  16   6  19   7 /   0  30   0   0  20  20
Wenatchee      14   7  15   5  16   7 /   0  40   0  10  50  20
Omak           10  -1  11   3  15   4 /   0  20   0  10  20  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 7:32 PM PSTWind Chill AdvisoryOTXDouglas, Okanogan16 hr
Dec 28, 2:53 PM PSTWinter Weather AdvisoryOTXAsotin, Garfield, Spokane, Whitman19 hr

Nearby

Wind Chill Advisories in Washington, 2021Every wind chill advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.